|Occasional dosage missing
Jun 13, 2005
I am on combo therapy, sustiva and combivir and occasionally, about once a month, I either miss a night dosage or a morning dosage, never in sequence, its either or, I never miss taking combivir for more than 24 hours at a time. Could this mean resistance at any time...I am usually very drug regimented and totally comitted but sometimes I just plain old forget, particuarly if my routine is disrupted through holiday or sometimes just being so busy...also, how does alcohol affect this particular regiment, as I am a bit of a drinker, sometimes I down my nightly dosage with a glass or two of chardonay and maybe a vodka chaser! Is this wrong...(I find the side effects of sustiva are cancelled out if I am a little drunk and out on the razz) and actually I am ashamed to say...sometimes, and i say sometimes, this makes me occasionally forget to take my med. (Ocasionally...as i am pretty damn good at taking it).
Response from Dr. Sherer
There is no problem with an occasional drink for a person on ART...but your story is a common one, and it suggests that alcohol's effects on you and your ART are not healthy for you. The occasional misses you describe might not lead to resistance, but they certainly could, and you and your doctor will do the tests at your next visit to figure this out and decide what to do next. In the meantime, alcohol is giving the virus an advantage in your treatment that you don't want it to have. My suggestion is that you stop drinking altogether, at least for a while, and get some help - from friends, family, a counselor, or another trusted individual - to set limits to your drinking. Maybe in future you can drink...with a strict one drink limit, but it seems perilous to your health at present.
Undectable but dropping CD4s
- White Bumps On Penis Sign Of HIV Infection
- AIDS Infection Risk Sex With A Prostitute
- Blood In Semen After Anal Sex Worried I Have HIV
- Dry Cough After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Penis Discharge After Swallowing Worried I Have HIV
- Stinging Pain After Blowjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.